Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

August 25, 2021Trumbull County, Ohio

NWS Cleveland, OH issued this special weather statement at Aug 25, 2021, 3:10 PM EDT for Trumbull County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 3:10 PM EDT (19:10 UTC)
Expired
Aug 25, 2021, 4:00 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Hail
0.00 in
Wind
50

County Trumbull County, OH

The radar

The Pittsburgh radar (KPBZ), 90 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS81 KCLE 251910
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
310 PM EDT Wed Aug 25 2021
 
OHZ023-252000-
Trumbull OH-
310 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of Trumbull County
through 400 PM EDT...

At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Vienna Center, or near Warren, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Warren, Niles, Hubbard, Cortland, Newton Falls, Lordstown, Vienna
Center, Hilltop, Maplewood Park, Bristolville, Leavittsburg, Girard,
Vienna, McDonald, Mecca, Johnston, Orangeville, Yankee Lake,
Churchill and Howland Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4113 8085 4114 8100 4135 8100 4143 8052
      4114 8052
TIME...MOT...LOC 1910Z 257DEG 20KT 4125 8073 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Griffin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:03 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 25, 3:03 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
303 PM EDT Wed Aug 25 2021

.SYNOPSIS...
Weak high pressure lingers through the end of the week. A
frontal boundary drops into the southern Great Lakes just north
of the CWA/Lake Erie by Friday, and then pushes back north for
the weekend as we will be unable to get out of the very warm and
humid airmass. Finally, a cold front moves through early next
week.

&&

.NEAR TERM /THROUGH THURSDAY/...
Old MCV that developed before dawn west of the area has done an
efficient job of pushing a line of convection through the CWA
that is now become a bit more disorganized. It has become cold
pool dominant as it moves into the eastern CWA, and while
clusters of new convection continue to fire along the outflow,
the trailing region has become a shield of stratiform rain.
Areas of the central CWA have received over 3 inches of rain
since the pre dawn hours, but water issues have been very minor
in those locations. The rain and storms should be a slow
wane/exit through the afternoon and into the evening hours, and
overall, not expecting much fanfare with it except for modest
gusts and any storms that train.

The rain has done work to largely take the bite out of the heat
advisory over northwest OH this afternoon as temperatures have
only been able to reach the mid 80s out by FDY/TOL. Also,
dewpoints coming in a bit lower in the upper 60s to only near 70
where low to mid 70s were originally forecast, so we are
currently well below the 100 heat index mark as a result. Still
some time to insolate if we get some afternoon clearing out
west.

Cloud cover clearing tonight is a large question mark in the
forecast in terms of extent. Model soundings not quick to dry
out any layer in particular, but if can manage to clear or end
up as cirrus with breaks, some mist or fog formation late
tonight is not out of the question. Right now, the feeling is
that the best potential for this is over the western zones and
into the central highlands/MFD area, but the latter has more of
a question in terms of the clearing factor. Also will carry low
end POPs given the high moisture content of the atmosphere and
that some elevated convection cannot be ruled out.

Spotty convection possible again Thursday. Could be some
additional wind at play in any storms that for with some modest
mid/upper level drying taking place, but CAPE reaching well into
the upper portions of the atmosphere. Not much flow in the
column, however, and PWATs remain high. Again, will leave POPs
linger into Thursday night. Temperatures on the high side again,
and will reassess any heat index issues tonight.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A large summertime upper level ridge of high pressure will be
centered off the coast of the Carolinas by the end of the week. The
upper level westerlies will be just north of our local area on
Friday. A stationary front front will be drifting around the eastern
Great Lakes region across portions southern Ontario and over Lake
Erie late this week. This front will eventually start lifting back
northward as a warm front or wash out as the upper level ridge
builds back closer to the region over the weekend. Weather
conditions will be steamy and very humid Friday through the weekend.
We will keep scattered showers and thunderstorms in the forecast for
the end of the week through the weekend with the best potential
during the max heating of the day. We will have to keep an eye on
any potential cluster of convection trying to sneak in here from
complexes of storms developing in the Upper Midwest region from time
to time. Temperatures will be toasty in the upper 80s to lower 90s
during the afternoon with heat index values in the upper 90s
approaching 100 in northwest Ohio.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A vigorous shortwave will pass on by to our north across Ontario and
the Upper Great Lakes region late on Sunday. This upper level
support will try to push a cold front through the Great Lakes region
late Monday into Tuesday. The surface front may become west to east
oriented and parallel to the steering currents early next week near
the Ohio Valley. We will have to watch this weather pattern closely
going into later next week and see if this front stalls out nearby.
There is also the possibility for a tropical system impacting the
Gulf Coast region and some of that tropical moisture potentially
trying to sneak up into the Ohio Valley later next week. The
forecast confidence is fairly low at this time for the midweek time
frame. We will continue to mention scattered showers and
thunderstorms chances, mainly in the afternoon, for early next week
and slightly cooler temperatures due to the front nearby and
additional cloud cover.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Line of showers moving west to east at this hour towards the
eastern terminals for later this afternoon. Wind history with
the storms and storm outflow of 25-35kts for the most part, with
CAK most likely next for the TSRA arrival. Also have a history
of visibility restrictions as well with brief ceiling lowerings.
In the wake of this line, expect mid level stratus this evening
and into the overnight, slowly eroding with cirrus lingering
overnight. For the terminals furthest west, some clearing is
possible, and with surface winds nearly calm, there is a
potential for some shallow mist/fog that could reach the IFR
levels late overnight. Thinking is that this potential does wave
farther east, and overall, the amount of cloud cover lingering
late tonight is going to be a factor in the development. In the
end, a slightly lower confidence in the aviation forecast with
this issuance given the current unsettled conditions across the
region.

Outlook...Non-VFR possible with isolated to scattered showers
and thunderstorms through Saturday.

&&

.MARINE...
Winds will generally be light and somewhat variable through the end
of the week out of any thunderstorms on Lake Erie. Southwest winds 5
to 10 knots tonight will become variable on Thursday with a weak
front stalling out over Lake Erie. Winds will remain variable 5 to
10 knots on Friday. The front washes out or lift backs northward
Friday night north of the lake. Winds will become southwest 5 to 10
knots on Saturday lasting through Sunday night. There could be a
light lake breeze near the lakeshore each afternoon through the
weekend but should remain light. Waves will generally by light with
no headlines expected at this time for the lake waters through the
weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 9 PM EDT this evening for OHZ003-006-017.
PA...None.
MARINE...None.

&&

SYNOPSIS...26
NEAR TERM...26
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...26
MARINE...Griffin
Hazardous weather outlook, Aug 25, 3:23 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
323 AM EDT Wed Aug 25 2021

OHZ003-006-017-260730-
Lucas-Wood-Hancock-
323 AM EDT Wed Aug 25 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat indices in the 90s will be possible during the afternoon hours
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ007>014-018>023-027>033-036>038-047-089-PAZ001>003-260730-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
323 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Heat indices in the mid to upper 90s to near 100 will be possible
Wednesday afternoon, especially for northern Ohio.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat indices in the 90s will be possible during the afternoon hours
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-260730-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
323 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 25, 9:21 AM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
921 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     MARINE TSTM WIND 1 NNW FAIRPORT HARBOR   41.77N 81.28W
08/25/2021  M45 MPH          LEZ147             OH   C-MAN STATION

&&

LOMBARDY
Local storm report, Aug 25, 12:58 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1258 PM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HEAVY RAIN       3 ENE WELLINGTON        41.19N 82.17W
08/25/2021  M3.50 INCH       LORAIN             OH   PUBLIC

&&

LOMBARDY
Special weather statement, Aug 25, 3:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
310 PM EDT Wed Aug 25 2021

OHZ023-252000-
Trumbull OH-
310 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of Trumbull County
through 400 PM EDT...

At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Vienna Center, or near Warren, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Warren, Niles, Hubbard, Cortland, Newton Falls, Lordstown, Vienna
Center, Hilltop, Maplewood Park, Bristolville, Leavittsburg, Girard,
Vienna, McDonald, Mecca, Johnston, Orangeville, Yankee Lake,
Churchill and Howland Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4113 8085 4114 8100 4135 8100 4143 8052
      4114 8052
TIME...MOT...LOC 1910Z 257DEG 20KT 4125 8073

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Griffin

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:55 AM EDTSpecial Marine WarningCLE65 min
Aug 25, 3:01 AM EDTSpecial Weather StatementCLEErie, Huron59 min
Aug 25, 3:11 AM EDTHeat AdvisoryCLEHancock, Lucas, Wood15 hr
Aug 25, 3:37 AM EDTSpecial Weather StatementCLEHancock, Wood53 min
Aug 25, 4:33 AM EDTSpecial Weather StatementCLELucas, Sandusky42 min
Aug 25, 4:59 AM EDTSpecial Marine WarningCLE91 min
Aug 25, 5:08 AM EDTSpecial Weather StatementCLEHuron, Seneca37 min
Aug 25, 5:17 AM EDTSpecial Weather StatementCLEHuron28 min
Aug 25, 5:47 AM EDTSpecial Weather StatementCLEHuron43 min
Aug 25, 5:55 AM EDTAreal Flood AdvisoryCLEAshland, Huron, Richland3 hr
Aug 25, 6:30 AM EDTSpecial Weather StatementCLECuyahoga, Lorain, Medina90 min
Aug 25, 6:33 AM EDTSpecial Marine WarningCLE87 min
Aug 25, 7:01 AM EDTAreal Flood AdvisoryCLELorain3 hr
Aug 25, 9:18 AM EDTSpecial Marine WarningCLE87 min
Aug 25, 10:27 AM EDTAreal Flood AdvisoryCLEErie, Ottawa, Sandusky, Wood3 hr
Aug 25, 11:54 AM EDTAreal Flood AdvisoryCLECrawford, Erie, Huron, Richland, Seneca3 hr
Aug 25, 3:28 PM EDTAreal Flood AdvisoryCLETrumbull25 min
Aug 25, 3:53 PM EDTFlash Flood WarningCLETrumbull3 hr
Aug 25, 4:27 PM EDTAreal Flood AdvisoryCLECrawford3 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.